| Model Number |
APB-2-4-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that axium coil didn't detach.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher three times.It is unknown if the physician tried to detach with another instant detacher.There was a manual attempt at detachment via hypotube attempted two times.It is unknown if there was an issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The patient was undergoing treatment for an aneurysm.No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
2additional information was received that there were no events/issues encountered prior to coil non-detachment.It was unknown if there was any pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
H3: product analysis of apb-2-4-3d-es, item:10, lot no:b078285 1:equipment used: vis (b)(6), 203cm ruler (b)(6) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil outer carton; within an opened axium prime coil inner pouch and within a dispenser track.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.The actuator interface was found to be intact and attached to the coupler tube.The break indicator was found to be intact.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be kinked within introducer sheath at ~130.9cm from proximal end.The coin was found still against the lumen stop with what appeared to be blood underneath the outer jacket.The shield coil was found intact with blood residue and implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire.The pushwire and coin were inadvertently broken during detachment attempt.The coin was unable to be removed from lumen stop and the implant coil was unable to be detached.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.The likely cause for the non-detachment is the kink found on the pusher, causing the release wire to become stuck or the blood residue under outer jacket.The implant coil was found damaged, and the pusher was found bent/kinked.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.